Wash out period for Alimta - 1267547

3 posts / 0 new
Last post
double trouble
Wash out period for Alimta - 1267547

How long does it take for Alimta to "wash out" of your system after treatment stops? It has been about 4 weeks since my last infusion and I'm still experiencing some nausea that is not typical for me. I'm just wondering if this nausea can be due to the Alimta still being in my system?

Thanks,
Debra

catdander
Hi Debra, I've got your

Hi Debra, I've got your question sent out for answering.
Symptoms of nausea normally pass in less than a week. Let's see what others have to say.
I hope you get the nausea under control and I hope you feel better.
Janine

Dr Pennell
Hi Debra, most of the Alimta

Hi Debra, most of the Alimta (pemetrexed) actually leaves your body within the first 24 hours after you receive it, and all of it within a few days, although it can stay in the cancer cells for much longer once it gets in. What you may be experiencing are the effects left behind from the Alimta rather than the continued effect of the drug itself. Drugs like Alimta can cause damage to the gastrointestinal (GI) tract which can cause nausea signals in your brain which are usually very temporary but in some patients can last much longer.

However, nausea lasting more than 4 weeks, while not unheard of, is relatively rare from chemotherapy and especially so from Alimta which is considered a drug with low nausea potential. I would suggest you consult with your oncologist to discuss what else may be going on to cause your symptoms, since nausea is very common and can result from many things such as medications or blood work abnormalities.